Anonymous
Anonymous asked in Science & MathematicsMedicine · 1 decade ago

Changing Anti-Depressant?? Citalopram (Celexa/Cipramil) to Sertraline (Zoloft)?

I was prescribed 20mg of Citalopram (Celexa / Cipramil) but after 4 weeks, i continued to have sleeping problems. I could sleep for the first two hours but then wake up constantly thorough out the night. I thought it was a side effect but it never went. I went back to my GP and was prescribed Zopiclone (Zimovane) 7.5mg to get me to sleep. This wasn't working so i took 15mg instead. This worked, but i argued with my GP this morning that i didn't want a pill to get me through the day and several to get me through the night. She suggested it was still a side effect and it would disappear but i wanted to change tablets. She has now put me on Sertraline (Zoloft) 50mg. This is the same type of drug as the other, so how is it going to be any different. Does it have different ingredients? She told me to take it as normal without coming off Citalopram? Is this ok to do? Will the Sertraline work quicker? Isn't 50mg stronger than the 20mg of Citalopram?

Has anyone had any problems with Sertaline?

Sorry for all of the questions but i don't trust my doctor.

Many thanks in advance :-)

7 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Different anti-depressants work differently with everyone. I had no real effects from Zoloft, not even to reduce the depression. I'm having pretty good results with the Celexa, (had even better with Lexapro, but my insurance won't cover it). I too was having sleeping problems, so my doc prescribed Ambien (not the CR, just plain ol' Ambien to get me to sleep). This combination works for me, so I plan to stick with it. If you find you're having sleep problems with the Zoloft, you may want to go ahead & take a sleep aid. Good luck!

    Source(s): paramedic
    • Commenter avatarLogin to reply the answers
  • Anonymous
    4 years ago

    First off, you do really need to follow through with your doctor's instructions. Prozac and Zoloft are both SSRIs, but they aren't the same drug. It takes about 2-3 weeks before Zoloft is at an adequate level in your system to prevent depression, and between 2-3 weeks for Prozac to get out of your system. The overlap period your doctor prescribed was designed to help keep you from experiencing any intermittent issues. That said, shakiness and feeling hot are possible side effects, but may also be symptoms of drug interactions (Don't combine Zoloft with Advil, Motrin, or Aleve). You should contact your psychiatrist immediately to inform him or her about your new symptoms, as well as not following the planned transition.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    I've never had Citalopram, but I was on and off Zoloft for a long time. It worked great for me, but at first it gave me insomnia. I started taking it in the mornings and the side effect went away.

    • Commenter avatarLogin to reply the answers
  • Anonymous
    6 years ago

    Don't ever take the sleeping pills route!!

    1. They will damage your liver big time and you can get into serious health problems.

    2. You will get hooked up on them and you won't be able to have a normal life any more if you don't take your pills everyday.

    The sleeping pills industry is damaging our health by capitalizing on our ignorance, and by distracting people from effective and natural ways to deal with this problem. I had been taking prescription sleep medications [Ambien] for over 5 years. It stopped working and I simply took more. Still did not work. Nights were very difficult - medication put me to sleep but I would wake up after 2–3 hours with a strong sympathetic response (fast pulse, pounding heartbeat, wide awake alert). It was a very difficult cycle to break. I was really in bad shape due to lack of sleep.

    After years of struggling I was able to cure my insomnia naturally and pretty fast. I followed the Sleep Tracks sleep optimization program, here is their official web -site if you want to take a look: http://www.insomniacure.net

    Ohhh..and Good Luck!

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Beth
    Lv 4
    1 decade ago

    I'm definitely not a doctor and don't know much about medications, but for the few months I was on Zoloft I was a zombie. Couldn't focus on any one thing and pretty much stared at the ceiling, yawning. Didn't even realize there was anything wrong until I stopped taking it, and the first few days off were horrible.

    • Commenter avatarLogin to reply the answers
  • Nadia
    Lv 4
    4 years ago

    changing antidepressant citalopram celexacipramil sertraline zoloft

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    if you don.t trust your doc thend you should switch docs.......in taking these kinds of drugs you should see a psychiatrist rather than a gp anyways.............

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.